Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 196, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 7, 2017, 5:03 PM EDT for Jefferson County, Madison County, Florida; Brooks County, Lowndes County, Georgia. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2017, 5:03 PM EDT (21:03 UTC)
- Expired
- Jul 7, 2017, 5:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Madison County, FL, Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 44 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:06 PM EDT | TSTM WND DMG | 2 Sse Ashville, FL | TREE DOWN ON HWY 221 N |
| Jul 7, 5:30 PM EDT | TSTM WND DMG | 3 E Pinetta, FL | TREE REPORTED DOWN E OF PINETTA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
962
WUUS52 KTAE 072103
SVRTAE
FLC065-079-GAC027-185-072130-
/O.NEW.KTAE.SV.W.0196.170707T2103Z-170707T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
503 PM EDT FRI JUL 7 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Jefferson County in Big Bend of Florida...
Northeastern Madison County in Big Bend of Florida...
Southwestern Lowndes County in south central Georgia...
Southeastern Brooks County in south central Georgia...
* Until 530 PM EDT
* At 503 PM EDT, Doppler radar indicated a line of severe
thunderstorms capable of producing quarter size hail and damaging
winds in excess of 60 mph. These storms were located along a line
extending from 12 miles southwest of Quitman to 6 miles southwest
of Madison, and moving east at 60 mph.
* Locations impacted include...
Madison, Lake Park, Valdosta, I-75 At Exit 16, Remerton, Dasher,
Lee, Twin Lakes, Cherry Lake, Hamburg, Pinetta, Valdosta Regional
Airport, Kinderlou, I-75 At Exit 5, Lovett, Nankin, Empress,
Clyattville, Hanson and I-75 At Exit 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection, move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.
To report severe weather, contact the National Weather Service, or
your nearest law enforcement agency who will relay your report to the
National Weather Service office in Tallahassee.
&&
LAT...LON 3063 8329 3062 8327 3059 8326 3055 8326
3052 8324 3047 8324 3046 8322 3042 8322
3038 8351 3065 8369 3090 8326 3072 8313
3063 8314
TIME...MOT...LOC 2103Z 250DEG 53KT 3064 8368 3041 8351
$$
18-WOOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:12 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 7, 3:12 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 312 PM EDT Fri Jul 7 2017 .NEAR TERM [Through Tonight]... The area will remain on the western edge of the surface ridge today with its axis south of the area. A lee-side trough remains just north of us. The 12Z KTAE sounding showed low to mid level southwesterly flow, favorable for scattered sea-breeze-induced convection. This is what we are seeing on radar this afternoon. We'll see the convection develop slowly inland across our inland FL zones. More isolated convection will occur across our northwestern zones ahead of the trough. Isolated storms could linger into the evening hours north of I-10 before dissipating. Another round of isolated showers and storms will develop over the Gulf of Mexico overnight and could come ashore before dawn along the panhandle coast. It will be a typically muggy night with lows in the mid 70s. .SHORT TERM [Saturday Through Sunday Night]... An eastern CONUS trough will amplify a bit Saturday and Sunday as a couple of shortwaves move through the Midwest. At the surface, ridging will prevail locally with a cold front forecast to pull up just short of the Tri-State region on Sunday. PoPs will be slightly above normal over the weekend, driven by the seabreeze, weak synoptic forcing, and possibly the front on Sunday. Afternoon highs will be near the mid 90s on Saturday and closer to the lower 90s on Sunday. .LONG TERM [Monday Through Friday]... The eastern CONUS trough will retreat to the north beginning on Monday, with deep layer ridging taking over through the end of next week. The surface front will dissipate in place across the Southeast as well. PoPs may still be slightly elevated on Monday as the front dissipates nearby, with normal rain chances due to the seabreezes expected for the remainder of the period. Highs will gradually climb back through the middle 90s into the upper 90s by mid to late week. && .AVIATION [Through 18Z Saturday]... VFR conditions are forecast outside of thunderstorms. TLH will see TS in and around the terminal early in this cycle. DHN may also get some TS close to the terminal later this afternoon. Morning convection over the Gulf of Mexico could get close to ECP by around 14Z Saturday. && .MARINE... Light winds and low seas will prevail for the next several days. The only exceptions will slight afternoon wind and sea enhancements in the seabreeze zone. && .FIRE WEATHER... No hazardous fire weather conditions are expected for the next several days. && .HYDROLOGY... While storms will be a bit more numerous on Saturday and Sunday, average 2-day totals should range between 1-2". Thereafter, typical summertime storms and coverage are expected. Thus the expected QPF over the weekend and the scattered nature of storms through next week should preclude any river, urban, or rural flooding concerns. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 93 74 91 73 / 10 50 20 70 30 Panama City 79 88 78 87 79 / 20 50 40 50 30 Dothan 74 90 74 90 74 / 20 50 20 60 30 Albany 75 91 74 91 74 / 20 40 20 60 50 Valdosta 73 95 73 93 72 / 10 30 20 60 40 Cross City 75 92 74 90 73 / 20 20 20 40 20 Apalachicola 78 89 77 88 77 / 10 30 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Wool MARINE...Harrigan FIRE WEATHER...Fournier HYDROLOGY...Harrigan
In the hours before
Special weather statement, Jul 7, 3:42 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
242 PM CDT FRI JUL 7 2017
ALZ068-FLZ007-072015-
Geneva AL-North Walton FL-
242 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA AND NORTHWESTERN
WALTON COUNTIES UNTIL 315 PM CDT...
At 242 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm 9 miles east of Florala, moving northeast at 25
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Samson, Liberty, Gordon, Earlytown, Hacoda, Spears, Pera, Cluster
Springs, Gaskin, Sand Hill, Weeks, Sellersville, Lytle, Marl, Logan
Field Municipal A/P, Ganer, New Harmony, Lowery and Caney Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8627 3100 8619 3111 8619 3119 8614
3113 8589 3099 8602 3099 8604 3097 8604
3080 8620 3088 8634
TIME...MOT...LOC 1942Z 217DEG 23KT 3100 8617
ADLLocal storm report, Jul 7, 4:15 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 PM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG 1 NNE TALLAHASSEE 30.45N 84.28W
07/07/2017 LEON FL 911 CALL CENTER
TREE DOWN IN MIDTOWN TALLAHASSEE ON CHERRY ST
&&
RHLocal storm report, Jul 7, 4:24 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 PM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG 5 SSE FLORALA 30.94N 86.28W
07/07/2017 WALTON FL 911 CALL CENTER
REPORT OF TREE DOWN ON HWY 331 N
&&
RHSpecial weather statement, Jul 7, 4:34 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
334 PM CDT FRI JUL 7 2017
ALZ065-072115-
Coffee AL-
334 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE COUNTY UNTIL 415
PM CDT...
At 333 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm 7 miles north of Elba, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Elba, Lee, Java, Richburg, Mixons Crossroads, Victoria, Eanon, Lowry
Mill, Wilkinstown, Zoar, Camp Humming Hills, Wise Mill, Arcus,
Woodland Grove Church, Bluff Spring and Jack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3162 8607 3162 8602 3157 8582 3135 8599
3149 8619
TIME...MOT...LOC 2033Z 284DEG 13KT 3153 8608
ADLSpecial weather statement, Jul 7, 4:38 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
338 PM CDT FRI JUL 7 2017
ALZ065-066-068-072115-
Dale AL-Coffee AL-Geneva AL-
338 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...SOUTHEASTERN
COFFEE AND NORTH CENTRAL GENEVA COUNTIES UNTIL 415 PM CDT...
At 337 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm 8 miles south of Enterprise, moving northeast at
15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Daleville, Enterprise, Level Plains, Clayhatchee, Coffee Springs,
Chancellor, Keyton, Coppinville, Central City and Cool Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3133 8581 3123 8569 3121 8569 3120 8571
3119 8566 3110 8587 3117 8597
TIME...MOT...LOC 2037Z 235DEG 13KT 3121 8587
ADLSpecial weather statement, Jul 7, 5:01 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
401 PM CDT FRI JUL 7 2017
ALZ065-066-072145-
Dale AL-Coffee AL-
401 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALE AND CENTRAL
COFFEE COUNTIES UNTIL 445 PM CDT...
At 401 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm near New Brockton, or 9 miles east of Elba,
moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Elba, Fort Rucker, Ozark, Enterprise, New Brockton, Ariton, Lee, Pine
Level, Mixons Crossroads, Curtis, Carl Folsom A/p, Dill, Lowry Mill,
Camp Humming Hills, Clintonville, Wise Mill, Roeton, Dale County
Lake, Marley Hill and Camp Alaflo Bsa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3147 8620 3162 8586 3162 8578 3153 8558
3139 8571 3130 8605 3133 8620
TIME...MOT...LOC 2101Z 281DEG 16KT 3146 8593
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:27 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 33 min |
| Jul 7, 2:30 PM EDT | Severe Thunderstorm Warning | TAE | Liberty, Wakulla | 30 min |
| Jul 7, 3:02 PM EDT | Severe Thunderstorm Warning | TAE | Wakulla | 28 min |
| Jul 7, 3:15 PM EDT | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 45 min |
| Jul 7, 3:50 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 25 min |
| Jul 7, 3:52 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 23 min |
| Jul 7, 4:16 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 29 min |
| Jul 7, 4:45 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 30 min |
| Jul 7, 5:26 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison | 49 min |
| Jul 7, 6:33 PM EDT | Special Weather Statement | TAE | Clay | 42 min |
| Jul 7, 6:47 PM EDT | Special Weather Statement | TAE | Early | 43 min |
| Jul 7, 6:52 PM EDT | Special Weather Statement | TAE | Quitman | 53 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.